Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2011, 12:45 PM CST for East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Pike County, Walthall County, Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2011, 12:45 PM CST (18:45 UTC)
- Expired
- Feb 1, 2011, 1:45 PM CST
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 1:00 PM CST | TSTM WND DMG | 5 Nnw Darlington, LA | TREE BLOWN DOWN BLOCKING HIWAY 432 IN CHIPOLA AREA. REPORTED BY SHERIFFS OFFICE. |
| Feb 1, 1:33 PM CST | TSTM WND DMG | 2 W Jayess, MS | TREES AND POWER LINES DOWN ALONG HIGHWAY 583 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS54 KLIX 011845
SVRLIX
LAC037-091-MSC005-113-147-011945-
/O.NEW.KLIX.SV.W.0005.110201T1845Z-110201T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
NORTHWESTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 145 PM CST
* AT 1240 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LIBERTY TO FELPS...OR ALONG A LINE EXTENDING FROM LIBERTY
TO 10 MILES NORTHEAST OF CLINTON...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHDALE...GILLSBERG...SUMMIT...MAGNOLIA AND SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3136 9011 3134 9004 3121 9002 3088 9098
3131 9096 3137 9080
TIME...MOT...LOC 1845Z 246DEG 47KT 3121 9080 3111 9077
3100 9084
$$
95/DM2 follow-up statements
685
WWUS54 KLIX 011912
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 PM CST TUE FEB 1 2011
LAC037-011922-
/O.CAN.KLIX.SV.W.0005.000000T0000Z-110201T1945Z/
EAST FELICIANA LA-
112 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EAST FELICIANA
PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3094 9081 3137 9076 3136 9011 3134 9004
3121 9002
TIME...MOT...LOC 1912Z 238DEG 61KT 3117 9062 3115 9052
3098 9058
$$
LAC091-MSC005-113-147-011945-
/O.CON.KLIX.SV.W.0005.000000T0000Z-110201T1945Z/
ST. HELENA LA-PIKE MS-WALTHALL MS-AMITE MS-
112 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN AMITE...NORTHWESTERN WALTHALL AND PIKE COUNTIES...AND
NORTH CENTRAL ST. HELENA PARISH...
AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GILLSBERG
TO 7 MILES NORTHEAST OF GILLSBERG TO GILLSBERG...OR ALONG A LINE
EXTENDING FROM 7 MILES EAST OF LIBERTY TO 12 MILES SOUTHWEST OF
MCCOMB TO 8 MILES NORTH OF GREENSBURG...MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHDALE...MCCOMB AIRPORT...MAGNOLIA...SUMMIT AND SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3094 9081 3137 9076 3136 9011 3134 9004
3121 9002
TIME...MOT...LOC 1912Z 238DEG 61KT 3117 9062 3115 9052
3098 9058
$$
95/DM403
WWUS54 KLIX 011929
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CST TUE FEB 1 2011
LAC091-MSC005-011939-
/O.CAN.KLIX.SV.W.0005.000000T0000Z-110201T1945Z/
ST. HELENA LA-AMITE MS-
129 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AMITE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3104 9054 3136 9053 3136 9011 3134 9004
3121 9002
TIME...MOT...LOC 1929Z 238DEG 61KT 3132 9033 3130 9023
3113 9029
$$
MSC113-147-011945-
/O.CON.KLIX.SV.W.0005.000000T0000Z-110201T1945Z/
PIKE MS-WALTHALL MS-
129 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN WALTHALL AND PIKE COUNTIES...
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF SUMMIT TO 9
MILES WEST OF SALEM TO 8 MILES EAST OF MAGNOLIA...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF MCCOMB TO 12 MILES EAST OF MCCOMB
TO 12 MILES SOUTHEAST OF MCCOMB...MOVING NORTHEAST AT 70 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3104 9054 3136 9053 3136 9011 3134 9004
3121 9002
TIME...MOT...LOC 1929Z 238DEG 61KT 3132 9033 3130 9023
3113 9029
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:57 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 1, 11:57 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST TUE FEB 1 2011
.AVIATION...
...18Z TAF ISSUANCE...
WIDESPREAD SHOWERS HAVE DEVELOPED AHEAD OF THE MAIN LINE AND WILL
AFFECT ALL 8 TAF SITES THROUGH 22Z. ERGO...PREVAILING IFR
CONDITION WILL THE RULE WITH TEMPO VLIFR CONDITIONS DUE TO VIS
RESTRICTIONS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONTAL
PASSAGE FOR ALL TAF SITES BETWEEN 22Z AND 02Z WITH STRONG WINDS.
CEILING WILL ASCEND OVERNIGHT AS COLD AIR PUSHES IN FROM THE
NORTH.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: EAST FELICIANA...POINTE
COUPEE...ST. HELENA...AND WEST FELICIANA.
WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: AMITE...PIKE...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 1, 12:31 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1231 PM CST TUE FEB 1 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-021845- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1231 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON FOR THE ENTIRE OUTLOOK AREA. THE MAIN TIME FRAME APPEARS TO BE DURING THE AFTERNOON HOURS AND ALL MODES OF SEVERE WEATHER ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA. A VERY STRONG SYSTEM WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND DRAG A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE AMPLE SHEAR... MOISTURE AND FORCING TO WORK WITH BUT INSTABILITY WILL BE A LIMITING FACTOR IN COVERAGE OF SEVERE STORMS. LARGE HAIL... DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE. STORM TOTAL RAINFALL WILL GENERALLY BE AROUND 1 INCH. HOWEVER...LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. THE THREAT OF THUNDERSTORMS WILL END AROUND 2 PM NEAR BATON ROUGE AND THE SOUTHWEST CORNER OF MISSISSIPPI. WINDS... THIS STORM SYSTEM WILL ALSO BRING STRONG WINDS TO THE LAND AND COASTAL WATERS TODAY THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR ALL LAND AREAS THIS AFTERNOON...AND FOR COASTAL SOUTHEAST LOUISIANA THIS EVENING. WINDS WILL GENERALLY RANGE FROM 20 TO 25 MPH SUSTAINED AHEAD OF THE FRONT WITH GUSTS POSSIBLY APPROACHING 35 MPH. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT TODAY THROUGH WEDNESDAY AFTERNOON. WINDS OF 20 TO 30 KNOTS WILL BE POSSIBLE OVER ALL OF THE GULF WATERS DURING THIS TIME AND SEAS COULD REACH 9 FEET IN THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MARINE... A SMALL CRAFT ADVISORY WILL STILL BE EFFECT FOR MUCH OF THE COASTAL WATERS WITH WINDS TO 20 TO 25 KNOTS AND HIGH GUSTS. SEAS OF 9 FEET ARE STILL POSSIBLE IN THE OUTER WATERS. WINTER PRECIPITATION... THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION ACROSS SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES INCLUDING PARTS OF THE BATON ROUGE METRO THURSDAY MORNING INTO THROUGH FRIDAY MORNING AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO A COLD AIRMASS. AT THIS TIME THE MAIN CONCERN APPEARS TO BE FREEZING RAIN AND SLEET BUT CONFIDENCE IS LOW RIGHT NOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON. AFTER TODAY IT MAY BE NEEDED AGAIN IN ANTICIPATION OF WINTER WEATHER THURSDAY AND FRIDAY..FEBRUARY THIRD AND FOURTH. 22/TD
In the hours before
Special weather statement, Feb 1, 8:45 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 AM CST TUE FEB 1 2011 LAZ034>037-046>048-MSZ068-069-011700- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- ST HELENA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 845 AM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS APPROACHING EAST CENTRAL LOUISIANA INCLUDING THE BATON ROUGE METRO AREA... A LINE OF STRONG THUNDERSTORMS...MAINLY ACROSS WESTERN LOUISIANA... WAS MOVING EAST AT 40 MILE AN HOUR. THIS LINE WILL REACH EXTREME SOUTHWEST MISSISSIPPI AROUND 11 AM THIS MORNING AND APPROACHING THE NORTHERN PARTS OF THE BATON ROUGE METRO AREA JUST BEFORE NOON. GUSTY WINDS UP TO 40 MILES AN HOUR...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY BE SEVERE. REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.
Special weather statement, Feb 1, 12:44 PM CST, 1 minute before
LAZ037-046>050-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1244 PM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF PORT ALLEN TO 19 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 50 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... ADDIS...BRUSLY...BAYOU SORREL...BATON ROUGE AIRPORT...BAKER...BATON ROUGE...GARDERE...WESTMINSTER...WHITE CASTLE...OAK HILLS PLACE... GREENWELL SPRING...CARVILLE...WATSON...PRIDE...DENHAM SPRINGS... GEISMER...PRAIRIEVILLE...WALKER...LIVINGSTON...MONTPELIER AND GREENSBURG THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:05 AM CST | Hard Freeze Warning | LIX | East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 27 hr |
| Feb 1, 5:05 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 25 hr |
| Feb 1, 11:01 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 59 min |
| Feb 1, 11:37 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Feb 1, 12:00 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 45 min |
| Feb 1, 12:16 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 44 min |
| Feb 1, 12:53 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 57 min |
| Feb 1, 1:05 PM CST | Special Marine Warning | LIX | 55 min | |
| Feb 1, 1:17 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 58 min |
| Feb 1, 1:41 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 64 min |
| Feb 1, 1:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 1, 1:59 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 1, 2:11 PM CST | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Feb 1, 3:04 PM CST | Special Marine Warning | LIX | 26 min | |
| Feb 1, 3:20 PM CST | Special Marine Warning | LIX | 115 min | |
| Feb 1, 3:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 1, 4:45 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 1, 5:10 PM CST | Special Marine Warning | LIX | 31 min | |
| Feb 1, 2:58 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
| Feb 1, 4:42 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.